Alert archive / Puerto Rico / Tropical Storm Warnings in 2011
Tropical Storm Warning 1005, NWS JSJ
NWS JSJ issued this tropical storm warning at Aug 1, 2011, 8:10 PM CDT. It was in force for 38 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Aug 1, 2011, 8:10 PM CDT (01:10 UTC)
- Expired
- Aug 3, 2011, 10:34 AM CDT
- In force
- 38 hr
- Issued by
- NWS JSJ
What forecasters said that day
The local office's own words before this tropical storm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS JSJ wrote its last area forecast discussion before this tropical storm warning went out at Aug 1, 2:23 PM CDT, 5 hours 47 minutes earlier.
Area forecast discussion, Aug 1, 2:23 PM CDT, 5 hours 47 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SAN JUAN PR 323 PM AST MON AUG 1 2011 .SYNOPSIS...TROPICAL WAVE EAST OF THE LESSER ANTILLES WILL ENTER THE EASTERN CARIBBEAN SEA TONIGHT AND MOVE ACROSS THE CARIBBEAN OFFSHORE WATERS TUE NIGHT. HEAVY RAINS AND SQUALLS WITH NEAR TROPICAL STORM FORCE WINDS EXPECTED ACROSS PR/USVI TUE NIGHT-WED. && .DISCUSSION...MAIN FEATURE OF INTEREST IS TROPICAL WAVE TO THE EAST OF THE ANTILLES. 18Z ANALYSIS FROM NHC SHOWS POSSIBLE LOW LEVEL CENTER NEAR 15.3N AND 60.5W MOVING TO THE WNW OR 290 DEGS AT 18 KT. MAXIMUM WINDS ARE NEAR 30 KT WHICH EXTEND AS FAR AS 60NM TO THE NORTHEAST. 18Z EARLY TRACK GUIDANCE AND 12Z GLOBAL MODELS KEEP THE SYSTEM ROUGHLY ABOUT 2 DEGS SOUTH OF PR TUE NIGHT. USED 12Z OP GFS FOR WX AND WINDS. REGARDLESS OF WHETHER THIS SYSTEM DEVELOPS INTO A NAMED STORM OR NOT...SQUALLS WITH HEAVY RAINS AND STRONG WINDS ARE EXPECTED TO AFFECT PR/USVI TUE NIGHT AND WED. SQUALLS WILL BEGIN TO ENTER THE LOCAL WATERS EARLY TUE AND BECOME MORE FREQ AS THE DAY PROGRESSES. ASSUMING SYSTEM DOES NOT DEVELOP...WIND ADVISORIES AND A FLASH FLOOD WATCH WOULD NEED TO BE ISSUED FOR ALL LAND AREAS AT SOME TIME EITHER TONIGHT OR TOMORROW. THIS IS MOST LIKELY TO HAPPEN DURING THE MIDNIGHT SHIFT TONIGHT. A GALE WARNING MAY ALSO BE ISSUED FOR CARIBBEAN COASTAL WATERS. MAIN IMPACTS WITH THIS SYSTEM ARE: WINDS...GUSTS 35-40 MPH LOCALLY HIGHER OVER ELEVATED TERRAIN AND OVER WATER ESPECIALLY IN RAINBANDS. A WIND ADVISORY WILL BE REQUIRED FOR SUSTAINED WINDS OF 25 KT OR GREATER ASSUMING NO TS WARNINGS ARE ISSUED. HEAVY RAINS/FLASH FLOODING...WIDESPREAD AMOUNTS GREATER THAN 5 INCHES MAINLY EASTERN HALF OF PR AND THE SOUTHERN SLOPES. WEST AND NORTHWEST AREAS WILL SEE LESSER AMOUNTS. FLASH FLOODING IS LIKELY IN FLOOD PRONE AREAS AND RIVERS SUCH AS MARIN RIVER IN PATILLAS...LA PLATA RIVER...LOIZA RIVER TRIBUTARIES AND ALL SMALL RIVERS IN THE EASTERN THIRD OF PUERTO RICO AND OF COURSE URBAN AREAS IN THE SAN JUAN METRO AREA. TORNADOES/WATERSPOUTS....BRIEF ISOLATED TORNADOES OR WATERSPOUTS ARE POSSIBLE ESPECIALLY TUE EVENING. DANGEROUS HIGH SURF CONDITIONS CARIBBEAN SHORES. && .AVIATION...VFR THROUGH 12Z TUE. WX CONDITIONS WILL DETERIORATE RAPIDLY TUE AFTERNOON WITH MVFR CIGS IN +RA. LLWS AND TURBULENCE ALSO EXPECTED TUE FIRST LEEWARD AND USVI TERMINALS THEN SPREADING WWD LATE TUE PR TERMINALS. && .MARINE...SCA FOR ALL WATERS FOR 20-25 KT WATERS. GALE WARNINGS MAY BE REQUIRED ASSUMING NO TS WARNINGS ARE ISSUED. TROPICAL STORM WARNINGS MAY ALSO ISSUED AT ANY TIME. && .PRELIMINARY POINT TEMPS/POPS... SJU 82 90 78 83 / 30 90 90 90 STT 78 90 78 83 / 50 100 100 90 && .SJU WATCHES/WARNINGS/ADVISORIES... PR...NONE. VI...NONE. && 25/64
Hazardous weather outlook, Aug 1, 9:56 AM CDT, 10 hours 14 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SAN JUAN PR 1056 AM AST MON AUG 1 2011 AMZ710>745-PRZ001>013-021000- SAN JUAN AND VICINITY-NORTHEAST-SOUTHEAST-EASTERN INTERIOR- NORTH CENTRAL-CENTRAL INTERIOR-PONCE AND VICINITY-NORTHWEST- WESTERN INTERIOR-MAYAGUEZ AND VICINITY-SOUTHWEST-CULEBRA-VIEQUES- THE NEARSHORE AND OFF SHORE ATLANTIC AND CARIBBEAN COASTAL WATERS- 1056 AM AST MON AUG 1 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PUERTO RICO AND THE ADJACENT ATLANTIC COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY A VIGOROUS TROPICAL WAVE LOCATED ABOUT 250 MILES EAST OF MARTINIQUE CONTINUES TO SHOW SIGNS OF ORGANIZATION HOWEVER THIS SYSTEM HAS NOT DEVELOPED A CLOSED SURFACE CIRCULATION YET. ACCORDING TO THE LATEST INFORMATION FROM THE NATIONAL HURRICANE CENTER THIS SYSTEM COULD DEVELOP INTO A TROPICAL CYCLONE LATER TODAY OR TOMORROW. REGARDLESS OF WHETHER THIS WAVE DEVELOPS INTO A TROPICAL CYCLONE OR NOT...SQUALLS WITH STRONG GUSTY WINDS AND HEAVY RAINS WILL BEGIN TO MOVE INTO EASTERN PUERTO RICO BY TUESDAY AFTERNOON. THE HEAVIEST RAINS AND STRONGEST WINDS ARE EXPECTED TUESDAY NIGHT AND WEDNESDAY AS THE SYSTEM MOVES TO THE WEST NORTHWEST AROUND 15 MPH ACROSS THE CARIBBEAN COASTAL WATERS SOUTH OF PUERTO RICO. THIS SYSTEM HAS THE POTENTIAL TO PRODUCE WIDESPREAD HEAVY RAINFALL AND FLASH FLOODING ESPECIALLY ACROSS THE EASTERN HALF OF PUERTO RICO LATE TUESDAY NIGHT AND WEDNESDAY. A FLASH FLOOD WATCH MAY BE REQUIRED LATER TODAY. TROPICAL CYCLONE WATCHES OR WARNINGS MAY ALSO BE REQUIRED LATER TODAY IF THE SYSTEM DEVELOPS INTO A NAMED STORM. PEOPLE IN PUERTO RICO ARE URGED TO MONITOR LATEST FORECASTS FROM THE NATIONAL HURRICANE CENTER AND THE NATIONAL WEATHER SERVICE IN SAN JUAN. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY OR TONIGHT. AMZ715-725-VIZ001-002-021000- ST. THOMAS ST. JOHN ADJACENT ISLANDS-ST CROIX- NEARSHORE ATLANTIC AND ADJACENT CARIBBEAN COASTAL WATERS- 1056 AM AST MON AUG 1 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE U.S. VIRGIN ISLANDS AND THE ADJACENT COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY A VIGOROUS TROPICAL WAVE LOCATED ABOUT 250 MILES EAST OF MARTINIQUE CONTINUES TO SHOW SIGNS OF ORGANIZATION HOWEVER THIS SYSTEM HAS NOT DEVELOPED A CLOSED SURFACE CIRCULATION YET. ACCORDING TO THE LATEST INFORMATION FROM THE NATIONAL HURRICANE CENTER THIS SYSTEM COULD DEVELOP INTO A TROPICAL CYCLONE LATER TODAY OR TOMORROW. REGARDLESS OF WHETHER THIS WAVE DEVELOPS INTO A TROPICAL CYCLONE OR NOT...SQUALLS WITH STRONG GUSTY WINDS AND HEAVY RAINS WILL BEGIN TO MOVE INTO THE U.S. VIRGIN ISLANDS EARLY TUESDAY. THE HEAVIEST RAINS AND STRONGEST WINDS ARE EXPECTED TUESDAY AFTERNOON THROUGH WEDNESDAY AS THE SYSTEM MOVES TO THE WEST NORTHWEST AROUND 15 MPH ACROSS THE CARIBBEAN COASTAL WATERS SOUTH OF SAINT CROIX. THIS SYSTEM HAS THE POTENTIAL TO PRODUCE WIDESPREAD HEAVY RAINFALL AND FLASH FLOODING ESPECIALLY ACROSS THE EASTERN HALF OF PUERTO RICO LATE TUESDAY NIGHT AND WEDNESDAY. A FLASH FLOOD WATCH MAY BE REQUIRED LATER TODAY. TROPICAL CYCLONE WATCHES OR WARNINGS MAY ALSO BE REQUIRED LATER TODAY IF THE SYSTEM DEVELOPS INTO A NAMED STORM. PEOPLE IN THE U.S. VIRGIN ISLANDS ARE URGED TO MONITOR LATEST FORECASTS FROM THE NATIONAL HURRICANE CENTER AND THE NATIONAL WEATHER SERVICE IN SAN JUAN. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY OR TONIGHT. ROSA
The office that day
Everything else NWS JSJ issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 2, 6:18 AM CDT | Areal Flood Advisory | JSJ | 4 hr | |
| Aug 1, 8:10 PM CDT | Tropical Storm Watch | JSJ | 34 hr |
Nearby
Tropical Storm Warnings in Puerto Rico, 2011Every tropical storm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.